MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RENEGADE STC 18; CATHETER, INTRAVASCULAR, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION RENEGADE STC 18; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 80617
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.Device evaluated by manufacturer: the device was returned for analysis.Returned product consisted of a renegade stc-18 micro-catheter.The device showed damage at the distal end from the tip proximal 14cm.The shaft looked flattened in some areas as well as some delaminating of the outside shaft.The device was very sticky and stuck together at the distal end.The shaft showed a kink located at 62.7cm from the hub.A.014 guidewire was attempted to be put through the distal tip; however, the damage would not allow the wire to transcend through the device.Inspection of the remainder of the device, except for the damage observed revealed no other damage or irregularities.
 
Event or Problem Description
Reportable based on device analysis completed on (b)(6) 2019.It was reported that the fathom wire would pass through the catheter.A 130/20 renegade stc 18 was selected for use.During the procedure, it was noted that the fathom wire would not pass thorough tapered tip of the renegade catheter.Subsequently, the device was removed through the introducer sheath and no damage was noted on the fathom wire.The procedure was completed with another of the same device.No patient complications were reported and the patient was fine.However, device analysis revealed delamination of the outer shaft.

Brand Name
RENEGADE STC 18
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8514787
Report Number2134265-2019-03829
Device Sequence Number11130620
Product Code DQO
UDI-Device Identifier08714729444442
UDI-Public08714729444442
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K023681
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2019
Device Model Number80617
Device Catalogue Number80617
Device Lot Number19308993
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2019
Initial Report FDA Received Date04/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1